MAUDE Adverse Event Report: DATASCOPE CORP. MEGA 8FR. 50CC IAB (WITH STATLOCK); SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. MEGA 8FR. 50CC IAB (WITH STATLOCK); SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0296-01
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
The complaint was received through a direct call from the customer to the emergency support program.No harm or injury to the patient was reported.An rn in cvicu calls with to ask about her patient going in and out of a-fib and svt, noting that the pump would flat line intermittently for 3 to 4 beats.She stated the patient was in semi auto mode, at a ratio of 1:2, on a cardiosave console.Esp team member also asked why the patient was in semi auto mode she reported that the patient was received in that setting and that she would need to make a call to change it.Upon reviewing the image, esp team member noted a poor quality ecg, an elevated heart rate, and a damped arterial waveform with assisted pressures greater than unassisted pressures.
 
Additional Manufacturer Narrative
The user contacted the emergency support programme esp regarding intermittent flat lining of the iabp waveform during episodes of atrial fibrillation and svt.The patient was supported on a cardiosave console in semi auto mode at a one to two ratio which the user reported was the setting on receipt of the patient.Review of transmitted images by esp personnel revealed poor quality ecg signal elevated heart rate and a dampened arterial pressure waveform with assisted pressures exceeding unassisted pressures.Esp personnel guided the user through optimization of ecg lead placement which resulted in improved ecg trigger quality followed by troubleshooting of arterial pressure monitoring including inner lumen flushing transducer leveling at the phlebostatic axis and re zeroing.Despite these steps arterial pressure waveforms and numeric values remained suboptimal.Review of a recent chest x ray suggested the balloon distal marker was positioned low in the descending aorta.Esp personnel recommended repeat imaging and reiterated correct positioning between the second and third intercostal spaces.A cardiologist subsequently intervened to improve patient hemodynamics and returned the pump to one to one therapy after which updated images showed improved heart rate and appropriate numeric values.Esp personnel continued to recommend confirmation of balloon position by x ray.No patient harm or injury was reported.Since the product was not returned an exact cause of the issue could not be identified.However based on the investigation of available information the most probable cause for the failure reported unable to monitor arterial waveform is as follows.Difficult or unable to monitor arterial pressure this condition occurs when the intra aortic balloon pump cannot obtain a reliable arterial pressure waveform due to issues such as catheter lumen obstruction including clot kink or lumen damage setup or equipment problems including improper zeroing air bubbles damping or loose connections or patient related factors such as low pulse pressure or arrhythmias.In these situations the arterial signal becomes inaccurate or unusable for safe iabp operation.Patient condition including low pulse pressure arrhythmias atrial fibrillation and elevated and fluctuating heart rate often greater than one hundred ten beats per minute leading to impaired pulse pressure and arterial signal quality.

Brand Name
MEGA 8FR. 50CC IAB (WITH STATLOCK)
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key24853840
Report Number2248146-2026-0000878
Device Sequence Number16075615
Product Code DSP
UDI-Device Identifier10607567108001
UDI-Public(01)10607567108001(10)3000308471(17)260403(11)230404
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K133074
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2026
Device Model Number0684-00-0296-01
Device Catalogue Number0684-00-0296-01
Device Lot Number3000308471
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE.
Patient Age76 YR
Patient SexMale
Patient Weight64 KG